Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Irregular menses, heavy, painful, overweight, headache behind ear, flashing lights before onset, nausea. What is it?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
What could this be? Menses begun at 10 years of age, always irregular(2 -3 months in between), heavy and painful. Overweight, trying to lose no matter what, diet remains high in salt and fats. Right sided headache once a week primarily behind the ear, worse while having period, bright flashing lights before onset, nausea
Posted Sat, 25 Aug 2012 in Women's Health
Answered by Dr. Meenakshi Titoria Sahu 3 days later
Thanks for the query.
From your history it seems that your thyroid status needs to be evaluated. Secondly you should have ultrasound of uterus and ovaries with blood tests like LH, FSH, Sugar, TSH etc to rule out PCOS ( polycystic ovaries disease). Reduce your fat and sugar intake. Weight reduction helps in regularisation of cycle. I also suggest you to get a consultation with a local endocrinologist.
Regarding headache, it could be migraine but to be on safe side get examined by neurologist who may advise you CT scan of head.
Let me know if you have any more questions

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor